Texas, 2007High Wind in Texas, December 7, 2007
December 7, 2007 · NWS MAF · 1 event in 1 county or zone
An upper level storm system moving across the Great Basin aided in the development of surface low pressure over portions of northeast New Mexico. This resulted in high winds across the Guadalupe Mountains during the early morning hours of December 7.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system moving across the Great Basin aided in the development of surface low pressure over portions of northeast New Mexico. This resulted in high winds across the Guadalupe Mountains during the early morning hours of December 7.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 6, 10:27 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 6, 10:27 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CST THU DEC 6 2007
.DISCUSSION...
WINDS HAVE DIED DOWN SOMEWHAT ACROSS ALL TAF SITES AND ARE CLOSE
TO OR LESS THAN 10KT. CONTINUE TO EXPECT STRONG WESTERLY WINDS TO
PICK UP AGAIN TOMORROW WITH SUSTAINED WINDS NEAR 15KT AND GUSTS TO
NEAR OR ABOVE 20KT. HIGH CLOUDS CONTINUE OVER MUCH OF THE FORECAST
AREA...WITH SCT TO BKN NEAR 12KFT COMMON AT LOCAL TAF SITES. EXPECT
THIS TREND TO ALSO CONTINUE INTO THE NIGHT...WITH VFR CONDITIONS
PREVAILING OVER THE NEXT 24 HOURS. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 46 79 50 / 0 0 0 10
CARLSBAD NM 74 49 76 46 / 0 0 0 10
DRYDEN TX 72 47 78 47 / 0 0 0 10
FORT STOCKTON TX 83 51 85 49 / 0 0 0 10
GUADALUPE PASS TX 68 45 70 44 / 0 0 0 10
HOBBS NM 73 46 79 45 / 0 0 0 10
MARFA TX 73 37 74 39 / 0 0 0 10
MIDLAND INTL AIRPORT TX 74 46 78 47 / 0 0 0 10
ODESSA TX 75 46 78 47 / 0 0 0 10
WINK TX 78 47 85 49 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 5 AM MST SATURDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 5 AM MST SATURDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 6, 1:55 PM MST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST THU DEC 6 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-072100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
255 PM CST THU DEC 6 2007 /155 PM MST THU DEC 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS WILL CONTINUE THROUGH
TONIGHT. SOUTHWESTERLY WIND OF 35 TO 45 MPH WITH GUSTS TO NEAR 65
MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS THROUGH GUADALUPE PASS. PERSONS PLANNING
TRAVEL ON ROUTES 62 180 THROUGH GUADALUPE PASS SHOULD MONITOR THE
WEATHER CONDITIONS CLOSELY AND BE ON THE ALERT FOR THESE STRONG
WINDS. A HIGH WIND WARNING CONTINUES THROUGH EARLY SATURDAY
MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS WILL CONTINUE FRIDAY
THROUGH EARLY SATURDAY MORNING. SOUTHWESTERLY WINDS OF 35 TO 45
MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED. THE WINDS SHOULD
DIMINISH BY EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- December 7, 3:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Other Federal Agency
A peak gust of 59 mph was measured at the RAWS station located at the Guadalupe Bowl.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 7, 20072 deaths · $415,000 · 20 events
- Heavy Snow and Heavy Rain in Arizona, December 7 to 11, 20071 death · 7 events
- Flash Flood in American Samoa, December 7 to 8, 2007$500,000 · 1 event
- Winter Weather in Ohio, December 7, 200727 events
- Winter Storm in Nebraska, December 7 to 8, 20076 events
- Wildfire in Texas, December 7, 2007$12,000 · 1 event
- Winter Storm and Winter Weather in Colorado, December 7 to 8, 20074 events
- Heavy Snow in South Dakota, December 7 to 8, 20074 events
- Winter Weather in Indiana, December 7, 20073 events
- Winter Weather in New Jersey, December 7, 20073 events
- Heavy Snow in Nevada, December 7 to 8, 20073 events
- Heavy Snow in Wyoming, December 7 to 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72735.